Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can I lower my BP beside taking of medicine ?

I went to the Doctor s yesterday and he said I have high blood pressure . Does anyone have any advice on steps I should take a side from medication to lower my blood pressure ? Thanks
Fri, 18 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
  Anonymous's Response
's  Response

Hi.. One reading of high blood pressure doesn't mean you are hypertensive and that you need to started on medications.. You  need to check your  BP thrice on three different occasions.  And if the readings are persisting to  be high then you need to take precautions to lower the BP. The steps you need to be take are include life style modifications in the form of exercises and diet, apart from the medications.. Dietary changes are low salt and low fat diet....

  User's Response
alejandro's  Response
Cardio exercise at least 3x weekly for 30 min or more. Reduce salt intake and the biggest factor, if you drink alcohol. Stop, I am willing to bet within weeks your blood pressure will decrease.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

WHAT WILL HELP YOUR BLOOD PRESSURE GO DOWN WITH OUT TAKE MEDINE? WHAT FOOD TO GET

doctor1 MD

My BP is high when I go to the doctors. He feels its stress related and wants me to take my presser twice a day. I eat healthy, not a lot of salt, I exercise, I m about 5 7 150 lbs. I would like to lower my pressure without taken any medicine...What can I do? Thanks you

doctor1 MD

I have been on Lorazepam (for chronic stress-- ADHD ) for over 10 years (I have tried other things, but my body flips out over drugs and this is they only thing that helps me turn my brain off. A year ago, my doctor put me on a 5 milligram BP med.... (my diastolic was high 80 s and into the low 90 s) on 5 mg, my diastolic has been running in the lower 80 s...... He just put me on 10 mg. (I started the new dose two days ago) I feel great. no side effects. but my numbers are already DOWN..... 117/83 am.... then 124/78 pm..... now today 106/79 am.... and just now 108/68 . this is ok? right? if it gets lower or if I get dizzy or something I should call my doctor.... but if it stays about this...... all is ok? also, I take my med in the morning. oh... my email address is YYYY@YYYY . thanks!

Recent questions on  Shingles

doctor1 MD

Hi, my bf and I had dry humping couple of times yesterday. He had 2 boxers on and shorts and I had my panties. We tried to make sure nothing came on me. The next day evening I started feeling nauseous and tired. After a day, I still felt slight nausea but whenever I ate something, it stopped. I urinate a lot too and feel tired. I belch a lot too. My breasts feel a little tender and nipples hurt(i think they hurt because of bf making out on them too much yesterday). Am I pergnant?

doctor1 MD

I m having an issue with my periods lately. Since I was 12 I got it every month but never knew when in the month I d get it. Often I d get it on holidays or other big events. When I turned 14, they got a lot heavier periods. Pain killers bearly worked. I also just wasn t hungery and could go a whole day or two without eating more than a few bites of food. My mom thinks it might of been an issue inside me that I got from my dad s side of the family. I asked but nothing seemed to match up. Now I m 15. My periods have gotten really weird and it s starting to worry me. I was out and moving a lot over the summer and my periods were almost painless and I could even forget I had it. Once school started for me, I didn t get out as much and my period is more heavy than I remember. Well, at first I just had a lot of spotting for almost a month before I got the full out period. I felt fine for a little bit other than some cramps , but after I moved around and woke up more, I started to feel really sick. I felt like I had a fever , got pale, felt like I was going to puke, and everything in my body seemed to hurt. I had to be sent home it was so bad. This has happened to me before but then I had reason behind it. I thought I was sick from badly cooked food the first time and the other two times I was already sick. But me being in good health other than a runny nose from allergies turning into a fever and sickness when I get my period worries me. I need to find out what s causing this soon because I m tired of having to miss school and other things because of a period that leaves me in so much pain I don t want to leave bed. I ve never had sex and don t take any birth control medication so that takes a lot off the list of what s wrong. Do you know what it might be that s causing my periods to act so weird?

doctor1 MD

Hi Im 35 years of age, my periods have always been every 28 days for 5 days but I have lost a lot of weight (4 stone ) in the past 2 years & now my periods are all over the place. My period was due on Wednesday but I actually started bleeding last Wednesday (lightly) up until yesterday & today I am losing like a proper period. I just dont know what I can take or do to make it better ? AAAA

doctor1 MD

Thank you so much for this opportunity.My name is Sandra prior to this time I haven t seen my period( mestrual cycle) for almost 2 years which was in 2010,but on the 30th of August 2012 my period came and I was very excited but didnt show up in september.The next time the mestrual cycle came was in October 12th 2012.I was scheduled to do an IUI but when the doctor had a virginal scan on me he discovered that the lining of the womb is thin and he placed me on 6 tablets of 2mg progynova daily with primolut N . The question is,is the dose not to high having to take 2 tab -3times daily? I took the same drug in 2010 in another city I was asked to take just 1tab daily so am wondering why the doses high and the safety. thank you so much for your response

doctor1 MD

I have a rash on my arm that could either be poison oak (my husband did wildland training although he took all his gear off outside and I did not tough his things) or shingles . It covers most of my forearm, started with looking like eczema on...

doctor1 MD

Hi I am a Nurse who works in th Community, I recently bought new car in which I spend short spells in driving betwen patients homes. The car had a strong air freshener which to remove as I kept sneezing . We them moved in to new premises when the...

doctor1 MD

Diagnosed with tonsillitis last monday. On penecillan. Still not cleared up. Lightheaded and loss of appetite. Insomnia tonight. Worried!! Is this normal